Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

georgepds

Statin muscle pain--- nocebo effect

Recommended Posts

adiantum

Absolute BS!!!

 

I took statins long before I had a computer & never suspected side effects.

 

I complained about the muscle pain & weekness & was Rx Panadiene Forte 2 x 4times a day.

 

It became so bad that I had to retire. 

Share this post


Link to post
Share on other sites
notme

There was no write up about just plain flu-like body aches and that is what I experienced. Within a week of stopping they all went away. The was no reason for me to think it was the statin until my doctor suggested it. I call BS.

Share this post


Link to post
Share on other sites
Weezy

Haven't had time to look up the full article, but the funding sources alone make me suspect:

 

Pfizer, Servier Research Group, and Leo Laboratories.

 
 

Share this post


Link to post
Share on other sites
Fraser

Having experienced the debilitating muscle pain from Statins, which for some reason stopped after I stopped taking statins

FYI runner here, not use to having pain while walking (from Statins)

 

I would classify this as fake news ;-) sorry could not resist.

Share this post


Link to post
Share on other sites
NoraWI

Absolute nonsense! Husband has had cognitive issues since brain surgery in 1990 so he had no way to comprehend what medication he was taking. He complained of muscle pain and weakness for 5 years after he was prescribed a statin sometime in 2000. They changed the statin to another one 3 times and he still had the same symptoms until I took him off all statins. Then the symptoms abated.

Share this post


Link to post
Share on other sites
georgepds

Absolute nonsense! Husband has had cognitive issues since brain surgery in 1990 so he had no way to comprehend what medication he was taking. He complained of muscle pain and weakness for 5 years after he was prescribed a statin sometime in 2000. They changed the statin to another one 3 times and he still had the same symptoms until I took him off all statins. Then the symptoms abated.

One way of looking at it is you knew... and you confirmed your own bias

 

 

But then that's why blind studies are so useful.. no possibility of bias

Share this post


Link to post
Share on other sites
adiantum

pffffffft... now  thats BS from you .

 

 1990's is when we trusted the doctors & believed everything they said  & Rx was for our benefit 

But you knew...

Share this post


Link to post
Share on other sites
adiantum

This is a classic example of why I objected to extended time to edit a post. It is just unfair to edit a post after it has been quoted in a reply post .

No notifications had been given that your post had been edited before I clicked post.

 

Your initial post was simply as I quoted it in my  post..that is   "But you knew..."

 

You then made an edit & it became less of an accusation as in ..." One way of looking at it is you knew... and you confirmed your own bias



But then that's why blind studies are so useful.. no possibility of bias 

One way of looking at it is you knew... and you confirmed your own bias


But then that's why blind studies are so useful.. no possibility of bias

Share this post


Link to post
Share on other sites
GrammaBear

I took statins for 3 years without one single problem.  I awoke one Summer morning with excruciating muscle pain and thought for sure I had the "flu".  I saw the Dr. who mysteriously changed the statin drug I was taking.  The muscle pain increased to the point where I needed help walking.  Dr. again changed the statin drug.  The pain continued and this went on for over a year because I 'believed' the Dr.  Finally I had enough and stopped the statin drug myself.  It took over one year for the pain to disappear.  And now the advance practice nurse at the Endocrinologist's office wants me to take a new cholesterol drug in the form of weekly injections???  Is NOT going to happen because now I no longer trust the word of the Dr.

Share this post


Link to post
Share on other sites
ant hill

I have had taking Statins for a little while and I can just feel like an old man and the Doc that I had will change the Statin as he say so this will work for you he said. Then I whatched a video somewhare as thay said that the Cholesterol has a effect on the nervios system.

I could go on about what the cholesterol is apart of our bodies but this Cholesterol Lowering drug does nothing.

All I would do is to take walk or anything that doesn't include a chair!!

Share this post


Link to post
Share on other sites
georgepds

This is a classic example of why I objected to extended time to edit a post. It is just unfair to edit a post after it has been quoted in a reply post .

No notifications had been given that your post had been edited before I clicked post.

 

Your initial post was simply as I quoted it in my  post..that is   "But you knew..."

 

You then made an edit & it became less of an accusation as in ..." One way of looking at it is you knew... and you confirmed your own bias[/size]

But then that's why blind studies are so useful.. no possibility of bias [/size]

Just curious.. did you prefer the less informative original?

 

I corrected it for clarity and politeness. What do you find objectionable in that?

Share this post


Link to post
Share on other sites
adiantum

I was pleased you corrected it to be polite . I was referring to my post seeming out of context  since your original post had been edited.

 

When replying to a post we get a pop up to advise us that  a reply had been made by another prior to us completing the reply .

 

It is that pop up that I wish I'd received as I'd not have replied  had I known  yours had been edited.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.